Asymptotic consistency of median regression trees

Chaudhuri, Probal (2000) Asymptotic consistency of median regression trees Journal of Statistical Planning and Inference, 91 (2). pp. 229-238. ISSN 0378-3758

Full text not available from this repository.

Official URL:

Related URL:


Estimation of a function parameter by adaptive recursive partitioning of the covariate space is a well known and effective non-parametric statistical technique. Piecewise constant nonparametric estimate of a conditional median function based on least absolute deviations regression tree has been proposed and discussed by Breiman et al. (Classification and Regression Trees. Wadsworth, Belmont, 1984). In this article, we derive and discuss some general regularity conditions that can ensure asymptotic consistency of such an estimate. We also discuss a weighted average technique following Chaudhuri et al. (Statist. Sinica 4 (1994) 143) based on smooth weight functions that can nicely glue the discontinuous constant pieces of such an estimate to yield a smooth and consistent estimate.

Item Type:Article
Source:Copyright of this article belongs to Elsevier Science.
Keywords:Adaptive Recursive Partitioning; Piecewise Constant Estimate; Smooth Weighted Averaging; Vapnik-chervonenkis Property
ID Code:8117
Deposited On:26 Oct 2010 04:30
Last Modified:26 Oct 2010 04:30

Repository Staff Only: item control page